A case of azathioprine-related acute pancreatitis and drug-induced acute pancreatitis
Alihan Oral1, Fatih Türker1, Erdem Koçak2, Aydın Tunçkale1
1Department of Internal Medicine, Demiroğlu Bilim University, Faculty of Medicine, İstanbul, Turkey
2Department of Internal Medicine, Division of Gastroenterology, Demiroğlu Bilim University, Faculty of Medicine, İstanbul, Turkey
Keywords: Acute pancreatitis, azathioprine, drug
Acute pancreatitis (AP) is an inflammatory condition, characterized by elevated levels of amylase and lipase, with manifestation of abdominal pain and acute abdomen, and high mortality and morbidity rates. The most common causes of AP other than gallbladder stones and alcohol include hypercalcemia, infections, hypercalcemia, and drugs. One such drug associated with AP is azathioprine. Azathioprine is used to prevent acute exacerbations in Crohn's disease. Herein, we present a case of azathioprine-related AP in a patient with Crohn's disease.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.